Alert archive / Missouri / Heat Advisories in 2012
Heat Advisory 6, NWS St. Louis, MO
NWS St. Louis, MO issued this heat advisory at Jul 30, 2012, 3:29 PM CDT for 4 counties in Missouri; Madison County, Monroe County, Saint Clair County, Illinois. It took effect at Jul 31, 2012, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2012, 3:29 PM CDT (20:29 UTC)
- In effect from
- Jul 31, 2012, 12:00 PM CDT
- Expired
- Jul 31, 2012, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS St. Louis, MO
Counties Madison County, IL, Monroe County, IL, Saint Clair County, IL, City of Saint Louis, MO, Jefferson County, MO, Saint Charles County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 40 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
627 WWUS73 KLSX 302029 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 329 PM CDT MON JUL 30 2012 ILZ100>102-MOZ061-063>065-311000- /O.NEW.KLSX.HT.Y.0006.120731T1700Z-120801T0100Z/ MADISON IL-ST. CLAIR IL-MONROE IL-ST. CHARLES MO-ST. LOUIS MO- ST. LOUIS CITY MO-JEFFERSON MO- INCLUDING THE CITIES OF...EDWARDSVILLE...BELLEVILLE... ST CHARLES...ST LOUIS 329 PM CDT MON JUL 30 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT TUESDAY. * TIMING...HIGH TEMPERATURES ARE EXPECTED TO CLIMB AROUND 100 DEGREES ON TUESDAY AFTERNOON. * HEAT INDEX VALUES...MAXIMUM HEAT INDEX READINGS WILL BE AROUND 105 DEGREES. * IMPACTS...HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR HEAT STROKE ARE A REAL THREAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY. CALL 9-1-1 IMMEDIATELY. && $$ BRITT
3 follow-up statements
216 WWUS73 KLSX 310852 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 352 AM CDT TUE JUL 31 2012 ILZ100>102-MOZ061-063>065-312100- /O.CON.KLSX.HT.Y.0006.120731T1700Z-120801T0100Z/ MADISON IL-ST. CLAIR IL-MONROE IL-ST. CHARLES MO-ST. LOUIS MO- ST. LOUIS CITY MO-JEFFERSON MO- INCLUDING THE CITIES OF...EDWARDSVILLE...BELLEVILLE... ST CHARLES...ST LOUIS 352 AM CDT TUE JUL 31 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * TIMING...HIGH TEMPERATURES ARE EXPECTED TO CLIMB AROUND 103 DEGREES THIS AFTERNOON. * HEAT INDEX VALUES...MAXIMUM HEAT INDEX READINGS WILL BE AROUND 105 DEGREES. * IMPACTS...HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR HEAT STROKE ARE A REAL THREAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY. CALL 9-1-1 IMMEDIATELY. && $$ CARNEY
766 WWUS73 KLSX 312031 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 331 PM CDT TUE JUL 31 2012 ILZ100>102-MOZ061-063>065-010100- /O.CON.KLSX.HT.Y.0006.000000T0000Z-120801T0100Z/ MADISON IL-ST. CLAIR IL-MONROE IL-ST. CHARLES MO-ST. LOUIS MO- ST. LOUIS CITY MO-JEFFERSON MO- INCLUDING THE CITIES OF...EDWARDSVILLE...BELLEVILLE... ST CHARLES...ST LOUIS 331 PM CDT TUE JUL 31 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * TIMING...TEMPERATURES WILL BE AROUND 100 DEGREES INTO EARLY EVENING. * HEAT INDEX VALUES...MAXIMUM HEAT INDEX READINGS WILL BE NEAR 105 DEGREES. * IMPACTS...HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR HEAT STROKE ARE A REAL THREAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY. CALL 9-1-1 IMMEDIATELY. && $$ BRITT
734 WWUS73 KLSX 010109 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 809 PM CDT TUE JUL 31 2012 ILZ100>102-MOZ061-063>065-010215- /O.EXP.KLSX.HT.Y.0006.000000T0000Z-120801T0100Z/ MADISON IL-ST. CLAIR IL-MONROE IL-ST. CHARLES MO-ST. LOUIS MO- ST. LOUIS CITY MO-JEFFERSON MO- INCLUDING THE CITIES OF...EDWARDSVILLE...BELLEVILLE... ST CHARLES...ST LOUIS 809 PM CDT TUE JUL 31 2012 ...HEAT ADVISORY HAS EXPIRED... THE HEAT ADVISORY HAS BEEN ALLOWED TO EXPIRE THIS EVENING AS THE TEMPERATURES AND HEAT INDICES HAVE DROPPED BELOW 100 AND WILL CONTINUE TO FALL THROUGH THE NIGHT. $$ GKS
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this heat advisory went out at Jul 30, 12:49 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 30, 12:49 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1249 PM CDT MON JUL 30 2012 .SHORT TERM... ISSUED AT 320 AM CDT MON JUL 30 2012 (TODAY - WEDNESDAY) NORTHWESTERLY FLOW CONTINUES ALOFT WITH THE UPPER LEVEL HIGH ANCHORED OVER NORTHERN TEXAS/EASTERN NEW MEXICO AND A BROAD TROF OVER THE EAST COAST. THIS PATTERN LOOKS TO CHANGE VERY LITTLE THROUGH THURSDAY. UNFORTUNATELY THIS PRESENTS A RATHER UNPREDICTABLE WEATHER PATTERN...WITH SENSIBLE WEATHER MOSTLY CONTROLLED BY INDIVIDUAL SHORTWAVES/VORTMAXES AS THEY RIPPLE SOUTHEAST DOWN THE MISSISSIPPI VALLEY. ADDITIONALLY...IT LOOKS LIKE MISSOURI AND ILLINOIS WILL BE STUCK IN THE LOW LEVEL BAROCLINIC ZONE WITH 850MB TEMPERATURES RANGING FROM 24-26C IN WESTERN AND CENTRAL MISSOURI TO 20-22C IN OUR FAR EASTERN ZONES OF SOUTH CENTRAL ILLINOIS. THIS TEMPERATURE GRADIENT COULD PRODUCE AS MUCH AS A 10-15 DEGREE TEMPERATURE DIFFERENCE FROM WEST TO EAST ACROSS THE CWFA. ADD TO THIS THE POTENTIAL FOR MORE CLOUDS THAN WE'VE SEEN RECENTLY AND EVEN THE POTENTIAL FOR THE REMNANTS OF OVERNIGHT CONVECTION DRIFTING THROUGH THE AREA WITH SOME LIGHT PRECIPITATION...OR ISOLATED AFTERNOON THUNDERSTORMS...AND THE TEMPERATURE FORECAST BECOMES VERY DIFFICULT. GENERALLY SPEAKING...HAVE BEEN VERY CONSERVATIVE WITH POPS THROUGH WEDNESDAY DUE TO THE ONGOING DROUGHT...AND HAVE KEPT TEMPERATURES ABOVE NORMAL IN THE MID AND UPPER 90S EXCEPT 100-105 ON TUESDAY AS THE LOW LEVEL THERMAL RIDGE AXIS IS DIRECTLY OVER US. HEAT INDEX VALUES MAY JUST KISS HEAT ADVISORY CRITERIA TODAY...BUT THIS IS NOT CERTAIN AND IT PROBABLY WON'T LAST LONG IF IT OCCURS...THEREFORE WILL NOT ISSUE ANY HEAT PRODUCTS TODAY. TUESDAY LOOKS MORE MENACING WITH HEAT INDEX VALUES IN EXCESS OF 105 FOR MUCH OF THE AREA. WILL LET THE DAY SHIFT TAKE ANOTHER LOOK TODAY. MODELS ARE FAIRLY INSISTENT THAT A WEAK COLD FRONT WILL DRIFT THROUGH THE AREA TUESDAY NIGHT WHICH SHOULD KEEP THE AREA BELOW 100 DEGREES ON WEDNESDAY EXCEPT POSSIBLY FOR CENTRAL MISSOURI. CARNEY && .LONG TERM... ISSUED AT 320 AM CDT MON JUL 30 2012 (THURSDAY - SUNDAY) NORTHWEST FLOW BEGINS TO TRANSITION TO MORE ZONAL FLOW FRIDAY NIGHT. IF ANYTHING THIS MAKES THE TEMPERATURE FORECAST EVEN MORE DIFFICULT...ALTHOUGH HIGHS LOOK LIKELY TO STAY BELOW 100 DEGREES. ECMWF 850MB TEMPS DO NOT EXCEED 23C THROUGH SUNDAY...SURPRISINGLY THE GFS IS A BIT WARMER ESPECIALLY ON SATURDAY WITH 850MB TEMPS APPROACHING 25C OVER CENTRAL MO. HAVE KEPT TEMPS IN THE MID TO UPPER 90S THROUGH SUNDAY...AND CONTINUED THE CONSERVATIVE THEME FOR POPS. BOTH THE ECMWF AND GFS SPIT OUT WIDESPREAD LIGHT QPF EACH AFTERNOON FOR THURSDAY THROUGH SUNDAY SO I CAN'T RULE OUT SOME RAIN. HOWEVER...AS MENTIONED ABOVE...I'M RELUCTANT TO INCREASE POPS DUE TO THE DROUGHT AND INHERENT UNCERTAINTIES OF ZONAL FLOW. CARNEY && .AVIATION... ISSUED AT 1236 PM CDT MON JUL 30 2012 VFR CONDITIONS EXPECTED AT ALL TAF SITES THROUGH THE FORECAST PERIOD. WEAK LOW PRESSURE TO THE SOUTH OF KSTL WILL CONTINUE MOVING SOUTHEASTWARD TODAY INTO TONIGHT. A FEW SPRINKLES ARE POSSIBLE AT KUIN THROUGH AROUND 00Z AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH. A WEAK FRONT WILL APPROACH KUIN TAF SITE BY AROUND 12Z...THEN CONTINUE TO SINK TO THE SOUTH REACHING KSTL BY AROUND 18Z. NORTHWEST TO NORTH WINDS WILL INCREASE BEHIND THE FRONT...HOWEVER NO PRECIPITATION IS EXPECTED. SPECIFICS FOR KSTL...VFR CONDITIONS WILL CONTINUE...AS ONLY HIGH CLOUDS ARE EXPECTED FOR THE REMAINDER OF THE DAY. SLOW CLEARING SHOULD BEGIN AFTER SUNSET. LIGHT NORTH WINDS WILL BECOME VARIABLE NEAR SUNSET...THEN INCREASE BY LATE TUESDAY MORNING AS A FRONT APPROACHES. BROWNING && .PRELIMINARY POINT TEMPS/POPS... ST LOUIS 91 76 103 75 / 10 10 10 10 QUINCY 89 71 97 67 / 10 10 10 10 COLUMBIA 92 72 104 72 / 10 10 10 10 JEFFERSON CITY 93 71 104 73 / 20 20 10 10 SALEM 88 70 100 67 / 20 10 10 10 FARMINGTON 93 70 102 72 / 20 20 10 10 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 30, 5:33 AM CDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 533 AM CDT MON JUL 30 2012 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-311200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 533 AM CDT MON JUL 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY AND THIS EVENING... PRIMARILY SOUTH OF THE I-70 CORRIDOR. SOME STRONG STORMS CAPABLE OF 40 TO 50 MPH WIND GUSTS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS ANOTHER CHANCE FOR THUNDERSTORMS OVER SOUTHEAST MISSOURI INTO SOUTHERN ILLINOIS THURSDAY AND FRIDAY...AND ACROSS THE ENTIRE AREA ON SATURDAY. HEAT INDEX READINGS WILL CLIMB TO AROUND 100 DEGREES AT TIMES DURING THE AFTERNOON HOURS THIS WEEK. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. CARNEY
Nearby
Heat Advisories in Missouri, 2012Heat Advisories in Illinois, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.